Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have PCOD. Feeling uncomfortable after stopping ginette 35. Brain MRI normal. Should I consult physiatrist?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Tue, 5 Feb 2013 in Women's Health
Question: Hello, my wife is 22 years old and she has PCOD. the Gyncologist suggested to take ginetti35 and on the second day itself she felt very uncomfirt. her Blood pressure was low (around 90/60) and then my family doctor has given her some treatment and her BP is quite normal now (100/70). HER WEIGHT IS AROUND 45 but now it's almost 4th day when she has stopped taking ginetti 35 but she is still suffering from uncomfirtness especailly in early morning. Doctor suggested a MRI of brain but it is also normal. She felt like she can't stand and walk and there is no energy in her body. Almost all reports are normal and all doctors to whom we have consulted are suggesting to contact Phycatrics. could youplease help
doctor
Answered by Dr. Aarti Abraham 1 hour later
Hello XXXXXXX
Thanks for writing to us.

Within two days of taking the medicine - Ginette - which is a hormone containing pill, it is not normal to experience such severe discomfort and hypotension. These pills in fact slightly increase the blood pressure, with longterm use. Also, even after discontinuing the drug, she still has the same problems, so it is obviously not related to the drugs. Also, as long as she is otherwise healthy, the blood pressure is nothing to worry about, it could be her baseline blood pressure.

You have not mentioned her height, so I hope she is not underweight and undernourished. That could be a cause of low blood pressure and feeling tired and devoid of energy.

Another cause could be anemia. Thyroid hormone imbalance also causes such problems. Mild infections such as hepatitis could lead to such extreme fatigue and lethargy.

PCOD is often associated with vitamin D deficiency. Please supplement vitamin D alongwith the calcium.

Please attach all the reports already done so far if possible, so that I can suggest any other further investigations.

The treating doctors are right, if no organic disease or cause can be found for her condition, she could be depressed or suffering from anxiety or some nervous disorder which often causes such psycho somatic ( mental illness reflecting on the body systems ) symptoms like discomfort, tiredness etc. A psychiatric evaluation would definitely help here.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 29 hours later
Hello
Thanks for your reply. As suggested today I have taken her to psychiatric and she told that she has a mild problem but doesn't required a medicne at this moment if she change her thinking and life style. Infact today she felt much better but again today her mensrtual cycle started and this time it has came after 10 days only and now we have no other option but to again go to the gynecologist and now she has suggested the below tablets for replcaement of ginetti35
1. pyridoxine Sustained release
2. Primosa 1000
and suggested to start it from today for 20 consecutive days. is it recomanded to take this medicine in such a condition. does it has any side effects ? However today she is feeling much better. I am not sure how it will effect when she start taking this medicine .
doctor
Answered by Dr. Aarti Abraham 2 hours later
Hello
Its nice to hear from you again.

It is good that she doesnt need medications, and just lifestyle and behavioural change would help her. Even plain talking to a good psychiatrist and going through counselling sessions is of immense help. Ask her to take up relaxation cum exercise activities like yoga , meditation etc. Better still if both of you do it as a couple activity. It will help her tremendously and her mental outlook.

She had this abnormal period because she took Ginette for some days irregularly. It is a hormone containing pill and then stopped it suddenly, so do not worry about the bleeding.

Since you have visited your gynecologist, it is good and the medicines she suggested would only improve her mood and general strength and vitality. There is no problem in starting them, or side effects that she should worry about. However if you feel that she is better, and it is safer to avoid any drugs which could affect her psychologically, then there is no harm in avoiding these medicines also, since they are supplements only.

Take care and am open to further discussions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 50 minutes later
Hi,
Thanks once again

The problem of irregular periods has not started after taking ginetti-35 infact she has a period 3 times in a month and then doctors suggested to taken ginetti35 and after this all his problem has occured. Also the problem of irregular period has started immedeatly after removing the copperty which was there for almost a year Now she is ok but today it's 4th time her period has came in last 40 days so we have no other choice but to start the treatment. So i need your advice if it's ok to start pyridoxin and primosa 1000 becasue these frequent periods has to be topped. will this help her to stop iregular periods. since we have already seen the side effects of ginetti35 so we couldn't go with it again .
doctor
Answered by Dr. Aarti Abraham 1 hour later
Te cause of irregular periods is PCOD, and taking any medicine like Ginette and then stopping it because of side effects, will only further cause irregular periods.
I hope your gynaecologist has thoroughly investigated her for PCOD and any other causes of irregular cycles.
Pyridoxine and Primosa are safe to take, but they are not treatments for PCOD.
Pills like Ginette, and drugs like Metformin help to control PCOD, but unfortunately she has had adverse reaction to Ginette.
Metformin can be started if your gynaecologist also advices , but once her condition has stabilised after a month or two.
Weight loss, am active , fit lifestyle and stress busters are mainstay of treatment for PCOD.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests ,  
Medical Topics

Recent questions on  Meditation

doctor1 MD

I ve had Fibromyalgia for about 25 years now and am doing so bad it s scary. I ve changed my diet over the years and eat really well, vegetarian, no nightshades, all organics, well balanced. I meditate and do Yoga and started pool therapy but I become a wreck, even when I take it easy. My mind is going. Memory loss and confusion and balance is awful. About 4 years ago I had a fall and got Complex Regional Pain Syndrome to go with it. My chronic sinusitis has become unbearable with roaring in my ears and insane sinusitis. At 58, I m getting scared my mind days are numbered. Sincerely, R. Jane Gagner

doctor1 MD

my tsh was 7.34 3yrs back..........i suffered from weakness and had a high pulse rate......(ECG reports said impaired diastolic relaxation) for the past one year i have not been taking any medicines .............i do yoga......can yoga alone cure it .............i dont want to take any more madicines...........is there any other way out to get away with it soon

doctor1 MD

I am experiencing intermittent symptoms of dark urine indicative of blood, and I am HIV positive. This all started after a yoga class, but it has nor subsided in over 24 hours... I am over 40. What should I prepare myself for as possible, or likely causes...

doctor1 MD

Hi Hoctor, My mother went to perform angiogram 2 years before. Doctors results shows of Ischaemic heart disease, Mild hypertensive heart n normal LV function. She under meditation for cholosterol n diabates. She having problem with occacasional cough n cold for d past 70 days... so what was d reason n what we should do?

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I'm having recurring sharp pains in my head. Seems to be behind right eye and radiates to top of head. Pain is fleeting, but head feels strange after. Should I be concerned. First pain hit at around 3:30 this afternoon. Have had four in the past...